U.S. doctors online nowAsk doctors free
A 35-year-old member asked:

can taking anafranil (clomipramine) cause me to gain weight?

2 doctor answers5 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
Yes: Increased appetite and weight gain can be associated with anafranil (clomipramine).
Dr. Robert Berkowitz
Psychiatry 34 years experience
Yes: Weight gain can be a side effect of Anafranil (clomipramine) due to its effect on histamine and choline receptors. Other typical side effects include dry mouth, constipation, blurry vision, urinary retention and dizziness upon standing (also known as orthostatic hypotension). Sometimes, though, Anafranil (clomipramine) can be the best treatment available for your condition. Talk to your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 46-year-old member asked:

How can I help my child gain weight when picky?

1 doctor answer1 doctor weighed in
Dr. Michael Sparacino
Family Medicine 37 years experience
See your doctor: See your doctor to make sure there is no underlying illness. He/she will refer to a dietician for info on weight gain diets, etc.
A 34-year-old member asked:

What are "automation" and "adjustment" as keys to weight loss?

1 doctor answer1 doctor weighed in
Dr. Lisa Saponaro
Clinical Psychology 18 years experience
Routine change: Automation refers to making things "automatic" in your weight loss routine. This would include "go to" meals that you have established to be within your caloric intake value. It also includes things like scheduling of exercise so that it becomes routine. Adjustment is the process of accepting change. The more routine (automatic) you make exercise and meals the better the chances of success.
A 48-year-old member asked:

Why take a buddy approach to weight loss?

1 doctor answer1 doctor weighed in
Dr. Steven Charlap
Holistic Medicine 37 years experience
It's more fun: It's both a support mechanism and a form of friendly competition. It also gives you an automatic accountability system. Most importantly, studies show that it works well.
A 29-year-old male asked:

I loss my weight.What can I do to increase my weight?

1 doctor answer1 doctor weighed in
Dr. Jeffrey Pollard
ENT and Head and Neck Surgery 21 years experience
Is it explained?: The first question you need to answer: is the weight loss explainable? If not, then you may need an evaluation to find a reason that you are losing weight. Certain medical conditions will cause weight loss and early detection can help significantly. If you are healthy - eating well and exercising will help you build muscle mass that can be good healthy weight to add.
A 32-year-old member asked:

Advice? Would taking anafranil (clomipramine) cause me to gain weight?

1 doctor answer4 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
Possibly: One study showed that up to 18 % of adults taking Anafranil (clomipramine) gained weight.

Related questions

A 24-year-old male asked:
2 doctor answers3 doctors weighed in
A 29-year-old female asked:
1 doctor answer2 doctors weighed in
A 39-year-old member asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 28, 2017

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.